Alert archive / Wyoming / Special Weather Statements in 2016
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Aug 7, 2016, 2:02 PM MDT. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 2:02 PM MDT (20:02 UTC)
- Expired
- Aug 7, 2016, 2:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Riverton, WY
The radar
The Pocatello radar (KSFX), 173 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
175
WWUS85 KRIW 072002
SPSRIW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT SUN AUG 7 2016
WYZ012-013-072030-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
202 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TETON COUNTY UNTIL
230 PM MDT...
AT 201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOBACK...OR 9 MILES SOUTH OF JACKSON...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 4372 11055 4343 11020 4329 11056 4329 11058
4328 11058 4323 11071 4323 11072 4336 11087
TIME...MOT...LOC 2001Z 229DEG 29KT 4335 11071
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:54 PM MDT, 8 minutes earlier.
Area forecast discussion, Aug 7, 1:54 PM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Riverton WY 154 PM MDT SUN AUG 7 2016 .Short Term...Tonight Through Monday A strong pacific low pressure trough will bring widespread showers and thunderstorms across the west with scattered showers and thunderstorms east of the Continental Divide through tonight. Local heavy rain...large hail and strong wind gusts are expected. Areas of fog will develop in the valleys along rivers and lakes... especially in the west...late tonight and Monday morning. Clouds will decrease through the morning. Isolated showers and thunderstorms are expected mainly over the mountains Monday afternoon and early evening. Windy conditions with sharply lower relative humidity is expected monday afternoon and evening with potential critical fire weather conditions in fire weather zones 277 278 279 283 and 289. .Long Term...Monday night Through Sunday Monday night will see clearing as dry air moves in across the west...south and central areas. Tuesday will be dry...windy and warmer continuing through Wednesday. showers and thunderstorms will move up from the south late Wednesday afternoon and evening continuing through Thursday and Thursday evening. A high pressure ridge will build up from the great basin into the northern Rockies Friday through Sunday with dry and warmer conditions expected. && .Aviation.../00Z Issuance/ Scattered showers and thunderstorms will prevail over the west through this evening...more numerous in the mountains. East of the divide...storms will be more widely scattered except near the foothill locations. Some storms will be quite strong with hail..heavy rain...frequent lightning and brief heavy rain...especially along and west of the divide through this evening. A few showers or isolated thunderstorms will linger during the overnight hours.Monday will be drier with just isolated showers and thunderstorms. && .Fire Weather... ...a fire weather watch is in effect from monday afternoon through Monday evening for zones 277 278 279 283 and 289... A strong pacific low pressure trough will bring widespread showers and thunderstorms across the west with scattered showers and thunderstorms east of the Continental Divide through tonight. Local heavy rain...large hail and strong wind gusts are expected. Areas of fog will develop in the valleys late tonight and Monday morning. Clouds will decrease through the morning. Isolated showers and thunderstorms are expected mainly over the mountains Monday afternoon and early evening. Windy conditions with sharply lower relative humidity is expected monday afternoon and evening with potential critical fire weather conditions in zones 277 278 279 283 and 289. Dry and windy conditions are expected Tuesday with warmer temperatures. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Monday afternoon through Monday evening for WYZ277>279-283-289. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...Skrbac FIRE WEATHER...C.Baker
Hazardous weather outlook, Aug 7, 2:48 AM MDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 248 AM MDT SUN AUG 7 2016 WYZ001>020-022>030-081100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 248 AM MDT SUN AUG 7 2016 ...FIRE WEATHER WATCH FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING MONDAY AFTERNOON AND EARLY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. SOME STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH WEDNESDAY...VERY DRY...WARM AND BREEZY CONDITIONS ACROSS SOUTH AND CENTRAL WYOMING WILL RESULT IN ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS MONDAY AND WEDNESDAY WITH SOME STRONG WIND GUSTS POSSIBLE. THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STRONG THUNDERSTORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE URGED TO REPORT HAIL AND WIND GUSTS OVER 45 MPH. THANK YOU.
In the hours before
Special weather statement, Aug 7, 12:47 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1247 PM MDT SUN AUG 7 2016
WYZ002-016-071915-
ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN-
1247 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PARK AND
NORTHWESTERN FREMONT COUNTIES UNTIL 115 PM MDT...
AT 1246 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PINNACLE BUTTES...OR 17 MILES NORTHWEST OF DUBOIS...MOVING
NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINNACLE BUTTES...PINNACLE CAMPGROUND...PINNACLES CAMP GROUND AND
DOUBLE CABIN CAMPGROUND.
LAT...LON 4414 10969 4385 10923 4362 10984 4365 10987
4365 10989 4372 10998 4376 11000 4377 11000
TIME...MOT...LOC 1846Z 227DEG 36KT 4374 10985
13Special weather statement, Aug 7, 12:58 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1258 PM MDT SUN AUG 7 2016
WYZ012-013-015-071930-
TETON AND GROS VENTRE MOUNTAINS-WIND RIVER MOUNTAINS EAST-JACKSON
HOLE-
1258 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TETON COUNTY UNTIL
130 PM MDT...
AT 1257 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF KELLY...OR 16 MILES SOUTHEAST OF MOOSE...MOVING
NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TURPIN MEADOW LODGE...RED HILLS CAMPGROUND...
TURPIN MEADOW CAMPGROUND...CRYSTAL CREEK CAMPGROUND...
ATHERTON CREEK CAMPGROUND...HATCHET CAMPGROUND...
TOGWOTEE MOUNTAIN LODGE...BUFFALO RANGER STATION AND HATCHET RESORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 4392 11030 4355 10989 4354 10995 4359 11005
4351 11005 4343 11043 4358 11057
TIME...MOT...LOC 1857Z 237DEG 27KT 4355 11042
13Special weather statement, Aug 7, 1:33 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
133 PM MDT SUN AUG 7 2016
WYZ002-012-072000-
ABSAROKA MOUNTAINS-TETON AND GROS VENTRE MOUNTAINS-
133 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TETON...SOUTH
CENTRAL PARK AND NORTHWESTERN FREMONT COUNTIES UNTIL 200 PM MDT...
AT 133 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF PINNACLE BUTTES...OR 25 MILES EAST OF MORAN
JUNCTION... MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINNACLE BUTTES AND PINNACLES CAMP GROUND.
LAT...LON 4413 11007 4414 11000 4420 11000 4402 10956
4373 10994 4382 11015
TIME...MOT...LOC 1933Z 209DEG 29KT 4385 11000
13Special weather statement, Aug 7, 1:34 PM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 134 PM MDT SUN AUG 7 2016 WYZ002-003-072000- ABSAROKA MOUNTAINS-CODY FOOTHILLS- 134 PM MDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PARK COUNTY UNTIL 200 PM MDT... AT 134 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES SOUTH OF VALLEY...OR 28 MILES NORTH OF DUBOIS...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PITCHFORK...BROWN MOUNTAIN CAMPGROUND... JACK CREEK CAMPGROUND AND UPPER SUNSHINE RESERVOIR PROJECT POWER PLANT. LAT...LON 4382 10956 4395 10973 4436 10940 4400 10895 TIME...MOT...LOC 1934Z 226DEG 24KT 4394 10957 13
Special weather statement, Aug 7, 2:00 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
200 PM MDT SUN AUG 7 2016
WYZ003-072030-
CODY FOOTHILLS-
200 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARK COUNTY UNTIL
230 PM MDT...
AT 200 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BUFFALO BILL STATE PARK...OR NEAR CODY...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR WATER...GET OUT AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
&&
LAT...LON 4471 10891 4464 10885 4466 10882 4462 10875
4459 10876 4456 10872 4442 10912 4454 10930
4455 10929 4449 10918 4449 10914 4453 10916
4460 10926 4460 10923 4461 10924 4462 10921
4465 10926 4485 10917
TIME...MOT...LOC 2000Z 222DEG 19KT 4454 10915
13Special weather statement, Aug 7, 2:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
202 PM MDT SUN AUG 7 2016
WYZ012-013-072030-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
202 PM MDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TETON COUNTY UNTIL
230 PM MDT...
AT 201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HOBACK...OR 9 MILES SOUTH OF JACKSON...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 4372 11055 4343 11020 4329 11056 4329 11058
4328 11058 4323 11071 4323 11072 4336 11087
TIME...MOT...LOC 2001Z 229DEG 29KT 4335 11071
13The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:26 PM MDT | Special Weather Statement | RIW | Big Horn | 49 min |
| Aug 6, 10:58 PM MDT | Fire Weather Watch | RIW | Fremont, Lincoln, Natrona, Sublette, Sweetwater, Uinta | 22 hr |
| Aug 7, 10:28 AM MDT | Special Weather Statement | RIW | Teton | 32 min |
| Aug 7, 10:52 AM MDT | Special Weather Statement | RIW | Teton | 23 min |
| Aug 7, 10:57 AM MDT | Severe Thunderstorm Warning | RIW | Teton | 48 min |
| Aug 7, 11:39 AM MDT | Special Weather Statement | RIW | 36 min | |
| Aug 7, 11:43 AM MDT | Special Weather Statement | RIW | Lincoln | 32 min |
| Aug 7, 12:01 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 44 min |
| Aug 7, 12:18 PM MDT | Special Weather Statement | RIW | 27 min | |
| Aug 7, 12:21 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 12:28 PM MDT | Special Weather Statement | RIW | 32 min | |
| Aug 7, 12:47 PM MDT | Special Weather Statement | RIW | 28 min | |
| Aug 7, 12:58 PM MDT | Special Weather Statement | RIW | Teton | 32 min |
| Aug 7, 1:19 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Teton | 41 min |
| Aug 7, 1:33 PM MDT | Special Weather Statement | RIW | Teton | 27 min |
| Aug 7, 1:34 PM MDT | Special Weather Statement | RIW | Park | 26 min |
| Aug 7, 2:00 PM MDT | Special Weather Statement | RIW | Park | 30 min |
| Aug 7, 2:06 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 2:10 PM MDT | Special Weather Statement | RIW | Teton | 35 min |
| Aug 7, 2:14 PM MDT | Special Weather Statement | RIW | Sweetwater | 31 min |
| Aug 7, 2:24 PM MDT | Special Weather Statement | RIW | Lincoln | 36 min |
| Aug 7, 2:27 PM MDT | Special Weather Statement | RIW | 33 min | |
| Aug 7, 2:34 PM MDT | Special Weather Statement | RIW | Lincoln | 26 min |
| Aug 7, 2:37 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| Aug 7, 2:51 PM MDT | Special Weather Statement | RIW | 24 min | |
| Aug 7, 2:55 PM MDT | Special Weather Statement | RIW | Fremont | 35 min |
| Aug 7, 2:57 PM MDT | Special Weather Statement | RIW | Lincoln | 33 min |
| Aug 7, 3:06 PM MDT | Special Weather Statement | RIW | Big Horn | 24 min |
| Aug 7, 3:08 PM MDT | Special Weather Statement | RIW | Big Horn | 37 min |
| Aug 7, 3:10 PM MDT | Special Weather Statement | RIW | Uinta | 35 min |
| Aug 7, 3:30 PM MDT | Special Weather Statement | RIW | Big Horn | 30 min |
| Aug 7, 3:36 PM MDT | Special Weather Statement | RIW | Lincoln | 24 min |
| Aug 7, 3:38 PM MDT | Special Weather Statement | RIW | Teton | 37 min |
| Aug 7, 3:39 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Aug 7, 4:02 PM MDT | Special Weather Statement | RIW | Fremont | 28 min |
| Aug 7, 4:08 PM MDT | Special Weather Statement | RIW | Hot Springs | 22 min |
| Aug 7, 4:09 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Aug 7, 4:13 PM MDT | Special Weather Statement | RIW | Big Horn | 32 min |
| Aug 7, 4:15 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 30 min |
| Aug 7, 4:30 PM MDT | Special Weather Statement | RIW | Washakie | 30 min |
| Aug 7, 4:39 PM MDT | Special Weather Statement | RIW | Lincoln | 36 min |
| Aug 7, 4:48 PM MDT | Special Weather Statement | RIW | Sublette | 42 min |
| Aug 7, 5:12 PM MDT | Special Weather Statement | RIW | Sublette | 48 min |
| Aug 7, 5:28 PM MDT | Special Weather Statement | RIW | 47 min |
Nearby
Special Weather Statements in Wyoming, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.